Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 21, 2011, 11:09 PM EDT for Duplin County, Onslow County, North Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 11:09 PM EDT (03:09 UTC)
- Expired
- Aug 22, 2011, 12:00 AM EDT
- In force
- 51 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Duplin County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 100 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 11:46 PM EDT | TSTM WND DMG | 2 Ne Kenansville, NC | POWER LINE BLOWN DOWN ON DARK BRANCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2006 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
816
WUUS52 KMHX 220309
SVRMHX
NCC061-133-220400-
/O.NEW.KMHX.SV.W.0071.110822T0309Z-110822T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1109 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ONSLOW COUNTY IN EASTERN NORTH CAROLINA
DUPLIN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL MIDNIGHT EDT
* AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WARSAW TO 12 MILES
WEST OF MAGNOLIA TO 27 MILES WEST OF WARSAW...OR ALONG A LINE
EXTENDING FROM WARSAW TO 13 MILES SOUTHWEST OF WARSAW TO 27 MILES
WEST OF WARSAW...MOVING SOUTHEAST AT 30 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
KENANSVILLE...MAGNOLIA...
ROSE HILL...
TEACHEY...GREENEVERS...
BEULAVILLE...WALLACE...
LYMAN...CHINQUAPIN...
CYPRESS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3490 7815 3504 7816 3511 7806 3481 7751
3470 7766 3470 7767 3472 7768 3471 7799
3473 7802 3472 7803 3472 7811 3471 7814
3473 7820
TIME...MOT...LOC 0309Z 304DEG 26KT 3499 7804 3486 7823
3484 7850
$$
102 follow-up statements
233
WWUS52 KMHX 220335
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1135 PM EDT SUN AUG 21 2011
NCC061-133-220400-
/O.CON.KMHX.SV.W.0071.000000T0000Z-110822T0400Z/
ONSLOW NC-DUPLIN NC-
1135 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHERN DUPLIN AND WEST CENTRAL ONSLOW COUNTIES...
AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM KENANSVILLE TO ROSE HILL TO 20 MILES WEST
OF ROSE HILL...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF
WARSAW TO 7 MILES NORTHWEST OF WALLACE TO 22 MILES WEST OF WALLACE...
MOVING SOUTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GREENEVERS...TEACHEY...
BEULAVILLE...WALLACE...CHINQUAPIN...LYMAN...CYPRESS CREEK AND
CATHERINE LAKE.
THE STRONGEST WINDS CAN BE EXPECTED ALONG AND WEST OF INTERSTATE 40
FROM AROUND MAGNOLIA TO WALLACE.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3471 7814 3473 7820 3483 7817 3501 7789
3480 7752 3470 7766 3470 7767 3472 7768
3471 7799 3473 7802 3472 7803 3472 7811
TIME...MOT...LOC 0331Z 304DEG 26KT 3490 7788 3477 7807
3475 7834
$$918
WWUS52 KMHX 220358
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1158 PM EDT SUN AUG 21 2011
NCC061-133-220407-
/O.EXP.KMHX.SV.W.0071.000000T0000Z-110822T0400Z/
ONSLOW NC-DUPLIN NC-
1158 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUPLIN AND WEST
CENTRAL ONSLOW COUNTIES EXPIRES AT MIDNIGHT EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
LAT...LON 3471 7814 3473 7820 3483 7817 3501 7789
3480 7752 3470 7766 3470 7767 3472 7768
3471 7799 3473 7802 3472 7803 3472 7811
TIME...MOT...LOC 0357Z 304DEG 26KT 3479 7769 3466 7788
3465 7815
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:37 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 21, 10:37 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1037 PM EDT SUN AUG 21 2011
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND MOVE THROUGH
EASTERN NORTH CAROLINA MONDAY AND MONDAY NIGHT. THE BOUNDARY WILL
STALL OFFSHORE THROUGH MIDWEEK AS HIGH PRESSURE BUILDS TO THE
NORTH. ANOTHER COLD FRONT WILL APPROACH THE REGION THURSDAY AND
STALL INLAND THROUGH THE END OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1037 PM SUN...THE BATCH OF SHOWERS THAT MOVED THROUGH THE AREA
THIS EVENING IS MOVING OFFSHORE. ANOTHER LINES OF THUNDERSTORMS IS
POISED TO THE WEST OF THE CWA AND WILL MOVE THROUGH THE AREA OVER
NIGHT. THIS LINE HAS WIDESPREAD LIGHTNING. DUAL POL IS SHOWING AREAS
OF HAIL DISSIPATING AS THE LINE MOVES TOWARD US AND THE BEAM
INTERSECTS LOWER IN THE ATMOSPHERE. MAIN THREAT CONTINUES TO BE
WIND. SURFACE FRONT IS CURRENTLY LOCATED FROM AROUND PENNSYLVANIA TO
TENNESSEE AND IS FORECAST TO MOVE RAPIDLY TOWARD THE EAST TONIGHT.
BASE OF UPPER TROUGH WILL SWING THROUGH NC TONIGHT WITH MAIN UPPER
LEVEL ENERGY MOVING OFFSHORE AROUND SUNRISE. THIS WILL HELP KEEP
LINE OF THUNDERSTORMS GOING ON FOR AT LEAST A FEW MORE HOURS.
AS OF 737 PM SUN...SHOWERS AND THUNDERSTORMS CONTINUE OVER MUCH OF
THE AREA THIS EVENING. ONE SMALL LINE MOVING INTO THE PAMLICO SOUND
IS DISSIPATING...AS IS THE CLUSTER IN THE SOUTHERN SECTION. HOWEVER
THE LINE MOVING INTO THE NORTHERN COUNTIES ALONG THE ALBEMARLE SOUND
MAY CONTINUE IN STRENGTH THROUGH THE REMAINDER OF THE EVENING HOURS.
DUAL POL SHOWING SOME HAIL IN THE NORTHERN LINE...BUT NOT MUCH IN
THE OTHER STORMS. RAINFALL AMOUNTS IN THE HEAVIEST STORMS OF THE
NORTHERN LINE ARE APPROACHING 2.5 INCHES. ELSEWHERE RAINFALL AMOUNTS
ARE LESS THAN HALF INCH IN ONE HOUR.
&&
.SHORT TERM /MONDAY/...
AS OF 230 PM SUN...COLD FRONT WILL MOVE INTO EASTERN NC EARLY
MONDAY AND CONTINUE TO SLOWLY PUSH SOUTHWARD THROUGH THE DAY.
EXPECT THIS FEATURE TO ACT AS AN ADDITIONAL FOCUS FOR CONVECTION.
HAVE INCREASED POPS SLIGHTLY FOR THE EARLY PART OF
MONDAY...ESPECIALLY FOR AREAS ALONG THE COAST. ISOLATED STRONG
TSTMS WILL STILL BE POSSIBLE WITH GUSTY WINDS AND HEAVY RAIN.
HIGHS GENERALLY IN THE UPPER 80S TO LOWER 90S.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 230 PM SUNDAY...DRIER AIR WILL SPREAD IN FROM NW TO SE MON
EVENING IN WAKE OF FRONT AND THIS SHLD GRAD END THE SHRA/TSRA.
WILL HAVE LOW CHC POP IMD CST/CSTL WTRS EARLY THEN JUST SLIGHT IMD
CST LATER. COOLER AND DRIER AIR WILL BE WORKING IN AND EXPECT LOWS
MON NIGHT TO RANGE FROM LOW TO MID 60S COOLER INLAND SPOTS TO
LOWERS 70S CST. TUE LOOKS NICE AT THIS POINT AS HIGH PRES BUILDS
JUST TO THE N WITH PLENTY OF SUN AND PLEASANT TEMP/HUMIDITIES
EXPECTED. AS THE HIGH SLIDES OFFSHORE WED WILL SEE LOW LVL FLOW
BECOME ONSHORE AND BOTH 12Z GFS AND 00Z ECMWF SHOW SOME PRECIP
SRN TIER SO CONT SLIGHT POP ACROSS THE S. ON THU A FRONT IS
EXPECTED TO STALL TO THE NW WITH CONT SLIGHT CHC TO CHC OF
SHRA/TSRA ACROSS REGION.
FOCUS LATER IN THE WEEK AND INTO THE WEEKEND WILL BE TROPICAL
CYCLONE IRENE. LATEST NHC TRACK TAKES IT INTO FLA THEN N WELL
INLAND FROM THE CST. 12Z GFS IS FASTER AND FURTHER E SO AS WOULD
EXPECT PLENTY OF UNCERTAINTY THIS FAR OUT ON WHERE IRENE WILL GO.
IT DOES APPEAR IT WILL BE CLOSE ENOUGH TO PRODUCE DECENT CHC OF
SHRA AND A FEW TSRA NEXT WEEKEND...SINCE SO FAR OUT HAVE SOLID CHC
POPS STARTING FRI AND CONT THRU SUNDAY AND CAN RAISE THESE LATER AS
FORECAST BECOMES MORE CLEAR. ALL INTERESTS SHLD CONT TO MONITOR
LATEST FORECASTS FROM NHC FOR IRENE AS COULD HAVE SIGNIFICANT
IMPACT ON ERN NC.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY/...
AS OF 739 PM SUN...MVFR CONDITIONS IN SCATTERED TO NUMEROUS
THUNDERSTORMS ACROSS THE AREA THIS EVENING. OTHERWISE VFR OUTSIDE OF
CONVECTION. AREAS THAT RECEIVED RAINFALL THIS EVENING HAVE THE
POTENTIAL OF MVFR FOG/CIG AFTER MIDNIGHT. CONDITIONS BECOMING VFR
AFTER SUNRISE MONDAY. WINDS WILL BECOME NORTHERLY BEHIND THE FRONT
MONDAY.
LONG TERM /MONDAY NIGHT THROUGH FRI/...
AS OF 230 PM SUNDAY...SHRA/TSRA WILL BE ENDING FROM W TO E MON
EVENINGS AS COLD FRONT DRIFTS OFFSHORE. DRIER AIR WILL SLOWLY
SPREAD IN BUT WITH WET GROUND FROM EXPECTED RAIN NEXT 24 TO 30 HRS
COULD SEE SOME FOG DEVELOP. MAINLY VFR TUE AND WED AS HIGH PRES
PASSES TO THE N...INCREASING ONSHORE FLOW MAY RESULT IN MORE
CLOUDS WED AND THERE MAY BE A FEW CIGS IN MVFR RANGE. WDLY SCT TO
SCT SHRA/TSRA EXPECTED THU WITH CONT ONSHORE FLOW WITH FRONT
STALLING TO THE NW...AGAIN LOOKS LIKE MOST OF THE THE TIME WILL
SEE VFR CONDITIONS. MAY BEGIN TO INCREASE IN TROP MOISTURE FRI
WELL AHEAD OF IRENE ESPCLY LATE SO SOME PDS OF REDUCED CIGS AND
VSBYS WILL BE POSSIBLE...LOTS OF UNCERTAINTY ON TIMING AND TRACK
OF IRENE SO TIMING OF PRECIP DIFFICULT THIS FAR OUT.
&&
.MARINE...
SHORT TERM /THROUGH MON/...
AS OF 1037 PM SUN...WIND OVER THE WATERS CONTINUE FROM THE SOUTHWEST
THIS EVENING 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. SEAS 3-5 FEET.
SURFACE FRONT IN TENNESSEE WILL MOVE RAPIDLY TOWARD THE WATERS
TONIGHT...KEEPING GRADIENT TIGHT FOR CONTINUED SPEEDS AROUND 20
KNOTS AND GUSTY DURING THE OVERNIGHT HOURS. FRONT WILL MOVE INTO THE
NORTHERN WATERS AFTER SUNRISE. SCA WILL CONTINUE FOR THE OVERNIGH
HOURS.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 230 PM SUNDAY...NE FLOW 10 TO 15 TO SOLID 15 KTS WILL
DEVELOP MON NIGHT AND TUE AS FRONT MOVES OFFSHORE...SEAS OF
MAINLY 3 TO 4 FEET EXPECTED. LIGHT ONSHORE FLOW THU WILL BECOME
MORE SE LATE AS FRONT STALL TO THE NW. WILL BEGIN TO SEE A BIT OF
A SWELL FROM IRENE HOWEVER WILL NOT BUILDS SEAS AS FAST/BIG AS
WAVEWATCH...DO SHOW SOME 5 FT SEAS OUTER WTRS LATER THU. WAVE
WATCH SHOWS SEAS REACHING 10 TO 18 FEET FRI OVER CNTRL AND SRN
OUTER WTRS. SINCE LATEST GFS IS FURTHER E AND FASTER THAN OFFICIAL
TRACK WILL NOT FOLLOW WAVEWATCH...WILL BE SIMILAR TO PREV FCST
WITH SCA SEAS REACHING OUTER SRN WTRS LATER FRI. MARINE INTERESTS
SHOULD CONTINUE TO MONITOR THE PROGRESS OF TROPICAL STORM IRENE
THROUGH THE NATIONAL HURRICANE CENTER.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 8 AM EDT MONDAY
FOR AMZ135-152-154-156-158.
&&
SYNOPSIS...CQD
NEAR TERM...CGG
SHORT TERM...CQD
LONG TERM...RF
AVIATION...CGG/RF
MARINE...CGG/RFHazardous weather outlook, Aug 21, 3:08 PM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 308 PM EDT SUN AUG 21 2011 NCZ029-044>047-079>081-090>095-098-103-104-221900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 308 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND OVERNIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE MAIN THREATS BEING GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE LIKELY WITH PRIMARY THREATS BEING GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 5:24 PM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
524 PM EDT SUN AUG 21 2011
NCZ044-079-090>093-098-212230-
CRAVEN-DUPLIN-GREENE-JONES-LENOIR-ONSLOW-PITT-
524 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...ONSLOW...
JONES...LENOIR...PITT AND GREENE COUNTIES THROUGH 630 PM EDT...
AT 524 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LINDELL TO WARSAW...OR
ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF GOLDSBORO TO
WARSAW...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LINDELL...SHINE...
JASON...CASTORIA...MOSS HILL...LIZZIE.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3518 7808 3520 7802 3517 7797 3517 7792
3515 7790 3518 7784 3534 7783 3538 7781
3540 7781 3542 7783 3557 7783 3558 7782
3548 7722 3481 7744 3491 7815 3496 7816
TIME...MOT...LOC 2124Z 281DEG 23KT 3550 7785 3501 7802Local storm report, Aug 21, 6:10 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
610 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 2 SE JENNY LIND 35.24N 77.76W
08/21/2011 LENOIR NC LAW ENFORCEMENT
TREE DOWN ON PINE BUSH ROAD.
&&
EVENT NUMBER MHX1100379
JSCHULZSpecial weather statement, Aug 21, 7:08 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
708 PM EDT SUN AUG 21 2011
NCZ029-044-080-220015-
BEAUFORT-MARTIN-PITT-
708 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT...PITT AND MARTIN
COUNTIES THROUGH 815 PM EDT...
AT 708 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF OAK
CITY TO 10 MILES WEST OF OAK CITY TO 12 MILES NORTH OF FALKLAND TO 16
MILES NORTHWEST OF FOUNTAIN...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHEAST OF TARBORO TO 5 MILES NORTHEAST OF TARBORO TO TARBORO TO 9
MILES SOUTH OF ROCKY MOUNT...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...OAK CITY...HASSELL...
GOLD POINT...GOLD POINT...EVERETTS...FARMVILLE.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3601 7721 3593 7719 3593 7709 3595 7704
3592 7702 3586 7703 3591 7694 3589 7691
3579 7688 3548 7688 3544 7739 3562 7766
3569 7764 3580 7748 3584 7739 3583 7735
3591 7735 3600 7741 3608 7733
TIME...MOT...LOC 2308Z 297DEG 19KT 3603 7740 3593 7745
3585 7756 3581 7782
10Special weather statement, Aug 21, 10:09 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1009 PM EDT SUN AUG 21 2011
NCZ079-090-091-220315-
DUPLIN-GREENE-LENOIR-
1009 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...LENOIR AND GREENE
COUNTIES THROUGH 1115 PM EDT...
AT 1009 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF SHINE TO
11 MILES NORTHWEST OF CALYPSO TO 20 MILES WEST OF FAISON...OR ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF GOLDSBORO TO 10 MILES NORTHWEST
OF MOUNT OLIVE TO 22 MILES WEST OF MOUNT OLIVE...MOVING SOUTHEAST AT
20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SHINE...JASON...
ARBA...INSTITUTE...BEAUTANCUS...DAWSON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3519 7816 3518 7807 3520 7802 3517 7797
3517 7792 3515 7790 3518 7784 3534 7783
3538 7781 3542 7783 3551 7783 3530 7745
3526 7742 3523 7747 3524 7752 3519 7751
3501 7774 3492 7809 3495 7816 3509 7818
TIME...MOT...LOC 0209Z 304DEG 19KT 3547 7793 3527 7819
3520 7844
10Special weather statement, Aug 21, 10:52 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1052 PM EDT SUN AUG 21 2011
NCZ090-091-098-220345-
DUPLIN-LENOIR-ONSLOW-
1052 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...ONSLOW AND LENOIR
COUNTIES THROUGH 1145 PM EDT...
AT 1051 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BEAUTANCUS TO 6 MILES
SOUTHWEST OF FAISON TO 16 MILES WEST OF BOWDENS TO 27 MILES WEST OF
BOWDENS TO 36 MILES WEST OF WARSAW...OR ALONG A LINE EXTENDING FROM 9
MILES SOUTHEAST OF MOUNT OLIVE TO 10 MILES NORTHWEST OF WARSAW TO 16
MILES WEST OF WARSAW TO 27 MILES WEST OF WARSAW TO 36 MILES WEST OF
WARSAW...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ALBERTSON...
KORNEGAY...PINK HILL...KENANSVILLE...MAGNOLIA...POTTERS HILL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3490 7815 3512 7817 3517 7792 3506 7763
3501 7773 3497 7768 3498 7760 3497 7750
3493 7740 3484 7757 3474 7771 3471 7790
3471 7799 3473 7802 3472 7811 3471 7812
3473 7820
TIME...MOT...LOC 0251Z 293DEG 26KT 3510 7791 3506 7820
3496 7834 3493 7853 3484 7866
10The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 10:09 PM EDT | Special Weather Statement | MHX | Lenoir | 66 min |
| Aug 21, 10:52 PM EDT | Special Weather Statement | MHX | Duplin | 53 min |
| Aug 22, 12:02 AM EDT | Special Weather Statement | MHX | Onslow | 43 min |
| Aug 22, 2:47 PM EDT | Special Weather Statement | MHX | Craven | 58 min |
| Aug 22, 3:28 PM EDT | Special Weather Statement | MHX | Carteret | 62 min |
| Aug 22, 3:44 PM EDT | Special Weather Statement | MHX | Onslow | 46 min |
| Aug 22, 3:54 PM EDT | Special Weather Statement | MHX | Carteret | 51 min |
| Aug 22, 3:58 PM EDT | Special Weather Statement | MHX | Onslow | 47 min |
| Aug 22, 4:56 PM EDT | Special Weather Statement | MHX | Carteret | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.